MAUDE Adverse Event Report: ORTHOFIX SRL LONG STRUT TL-HEX - 158MM-318MM

ORTHOFIX SRL LONG STRUT TL-HEX - 158MM-318MM
Model Number TRUELOK¿ SYSTEMS
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device involved in this event has not been returned for investigation, but it has been requested to return.If the device is returned an investigation will be completed and a follow up report will be submitted.Possible adverse events from the relevant instructions for use: loss of fixation bending, breakage or migration of the device reoperation to replace a component or entire frame configuration.
 
Event or Problem Description
Received information stating that during treatment four (4) struts were reported as faulty.Patient underwent a revision procedure.As per the reporter the patient was discharged and is recovering.
 
Additional Manufacturer Narrative
A review of the manufacturing records confirmed that the involved devices were released as conforming to all applicable specifications.No similar events have been reported for the affected lots, suggesting this is an isolated case.The units were returned for further testing and were found to be within specification.According to the device design, each ring tab has two mounting holes to accommodate the strut, and one retained locking screw to secure it in place.Per the relevant operative technique tl-1405-opt (frame assembly), after mounting the struts, the internal locking screw must be partially tightened using a 1/8" hex driver to keep the struts in position.At the end of surgery, all set screws must be firmly tightened using the dedicated torque driver (54-2236).Based on the information provided, it appears that the instructions for use were not correctly followed, as the instrumentation specified in the operative technique was not utilized.In particular, the use of a 3 mm allen key (an instrument not referenced in the operative technique) suggests that the internal locking screws were not tightened according to the required procedure.Therefore, the possibility that the reported event is associated with user error and/or off label use cannot be excluded.No other specific action was currently deemed necessary, orthofix maintains and documents periodic customer events monitoring process in order to evaluate actions for products improvement.
 
Event or Problem Description
Received information stating that during treatment four (4) struts were reported as faulty and the patient underwent a revision procedure.As per the reporter the patient was discharged and is recovering.

Brand Name
LONG STRUT TL-HEX - 158MM-318MM
Common Device Name
LONG STRUT TL-HEX - 158MM-318MM
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT  37012
Manufacturer (Section G)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT   37012
Manufacturer Contact
elvira taccarelli
via delle nazioni, 9
bussolengo, verona, italy 37012
IT   37012
MDR Report Key23232583
Report Number9680825-2025-00035
Device Sequence Number9840335
Product Code KTT
UDI-Device Identifier18054242510673
UDI-Public18054242510673
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K170650
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTRUELOK¿ SYSTEMS
Device Catalogue Number50-10400
Device Lot NumberB5340816
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2025
Supplement Date Received by Manufacturer02/18/2026
Initial Report FDA Received Date10/07/2025
Supplement Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown